Oklahoma, 2014Flood in Oklahoma, October 10 to 11, 2014
October 10 to 11, 2014 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed along a nearly stationary frontal boundary across southern Kansas and Missouri during the afternoon of October 9th. This first round of thunderstorms moved across northeastern Oklahoma during the late afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a nearly stationary frontal boundary across southern Kansas and Missouri during the afternoon of October 9th. This first round of thunderstorms moved across northeastern Oklahoma during the late afternoon and evening hours. A second round of thunderstorms developed along an outflow boundary near the Oklahoma/Kansas state line during the evening. These storms moved over areas that had already received heavy rainfall from earlier storms. Portions of southeastern Kansas and northeastern Oklahoma received up to 7 inches of rain, which resulted in flash flooding as well as moderate flooding of the Verdigris River near Lenapah, which rose 26 feet in less than 9 hours during this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 10, 5:52 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 10, 5:52 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
652 AM CDT FRI OCT 10 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE TAF
PERIOD...WITH GREATER CHANCES OF THUNDERSTORMS SHIFTING SOUTH
THIS AFTERNOON/TONIGHT AS A FRONTAL BOUNDARY SAGS SOUTH THROUGH
THE REGION. IFR TO MVFR CONDITIONS WILL BE POSSIBLE WITHIN THE
PRECIP...WITH PERIODS OF VFR BETWEEN SHOWERS AND THUNDERSTORMS.
IFR CEILINGS SHOULD ARE EXPECTED ACROSS THE NORTH BY THIS
AFTERNOON/EVENING AND SHOULD SPREAD SOUTHWARD OVERNIGHT THROUGHOUT
THE REGION BEHIND THE FRONT.
&&
.PREV DISCUSSION... /ISSUED 356 AM CDT FRI OCT 10 2014/
DISCUSSION...
MESONET/RADAR CONFIRMS SWATH OF AT LEAST 2-3 INCH RAINFALL AMOUNTS
NEAR THE KS BORDER SINCE MIDNIGHT...WITH SOME LOCAL AMOUNTS OVER 4
INCHES LIKELY. QUASI-STATIONARY SURFACE FRONT STRETCHES ACROSS NE OK
INTO WCNTRL OK...WITH 25-35KT SSWLY LOW-LEVEL FLOW SUPPORTING
ONGOING CONVECTION/HEAVY RAIN/LOCALIZED GUSTY WINDS NEAR AND N OF
THIS BOUNDARY. THE SURFACE FRONT WILL CONTINUE TO SHIFT SLOWLY S
THIS MORNING...WITH CONVECTION/HEAVY RAIN TRANSITIONING FARTHER S BY
THIS AFTERNOON. GIVEN THE CURRENT PRECIP TRENDS...HAVE EXPANDED THE
WATCH A BIT FARTHER S INTO NE OK AND E INTO PARTS OF NW AR.
MAIN UPPER TROF WILL MOVE INTO THE REGION TONIGHT...WITH BEST
PRECIPITATION CHANCES SHIFTING INTO SE OK/WCNTRL AR. SHOWERS WILL
GRADUALLY TAPER OFF ON SATURDAY AS UPPER TROF SHIFTS E AND WEAKENS.
ABUNDANT CLOUD COVER/SFC RIDGING WILL KEEP TEMPS DOWN...WITH HIGHS
IN THE 50S FOR MOST AREAS EXCEPT SE OK/WCNTRL AR.
EXPECT A BRIEF BREAK ON SUNDAY BEFORE STORM CHANCES RETURN ON SUNDAY
NIGHT. A POWERFUL UPPER JET IS FORECAST TO DIVE THROUGH THE PAC
NW...CARVING OUT A SHARP TROF THAT WILL IMPACT THE REGION SUNDAY
NIGHT. HAVE FAVORED THE SLIGHTLY SLOWER SOLUTION OF THE
ECMWF/GFS/CMC OVER THE FASTER NAM...WITH THE BEST CHANCES OF
STORMS FROM LATE SUNDAY NIGHT INTO MONDAY MORNING. ADDITIONAL HEAVY
RAINFALL...ALONG WITH SOME SEVERE WEATHER...WILL BE POSSIBLE WITH
THIS SYSTEM.
DRIER/MILDER WEATHER IS EXPECTED FOR MUCH OF NEXT WEEK AS UPPER
RIDGING BUILDS IN WAKE OF EXITING UPPER LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 49 59 50 / 90 70 50 20
FSM 80 60 63 55 / 80 90 80 40
MLC 84 53 61 52 / 80 80 60 20
BVO 63 49 57 48 / 90 70 50 20
FYV 77 52 59 51 / 90 80 70 40
BYV 77 49 57 49 / 90 80 80 40
MKO 76 52 59 52 / 90 80 60 20
MIO 63 48 57 49 / 90 70 50 20
F10 77 51 59 51 / 80 80 50 20
HHW 86 61 68 54 / 50 90 70 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ061-OKZ062-OKZ063.
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
AVIATION...20Hazardous weather outlook, Oct 10, 4:16 AM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
516 AM CDT FRI OCT 10 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-102230-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
516 AM CDT FRI OCT 10 2014
...HEAVY RAINS ALONG WITH FLOODING POTENTIAL TODAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING ALONG AND NORTH OF HIGHWAY 412 SPREADING
SOUTHWARD ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS DURING THE DAY.
FLASH FLOOD.
RISK...LIMITED.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
WIDESPREAD SHOWERS AND THUNDERSTORMS WERE OCCURRING ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING AS A
FRONTAL BOUNDARY REMAINED POSITIONED NEAR THE OKLAHOMA KANSAS
BORDER. HEAVY RAINFALL HAS BEEN COMMON WITH THIS ACTIVITY...
CREATING POTENTIAL FLASH FLOODING CONDITIONS OVER FAR NORTHEAST
OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SHIFT EAST
AND SOUTH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING
THE DAY TODAY AS THE FRONTAL BOUNDARY SAGS SOUTHWARD. THE CORRIDOR
OF HEAVIER RAIN POTENTIAL WILL SHIFT SOUTH WITH THE FRONT DURING
THE DAY ACROSS NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA.
LOCALIZED FLOODING ISSUES REMAIN POSSIBLE AND A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THROUGH THIS AFTERNOON.
THERE IS ALSO A LIMITED POTENTIAL FOR STORM DEVELOPMENT ALONG THE
FRONT TO BECOME STRONG TO SEVERE. THIS POTENTIAL SHOULD SHIFT
SOUTHWARD WITH THE FRONT INTO SOUTHEAST OKLAHOMA INTO WEST
CENTRAL ARKANSAS THIS AFTERNOON...WITH A LIMITED SEVERE HAIL AND
WIND THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY
RAIN POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.
THURSDAY...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
RAIN SHOWERS ARE EXPECTED TO BE ONGOING ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS SATURDAY MORNING...WITH THUNDERSTORM
POTENTIAL REMAINING OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS. THIS ACTIVITY SHOULD TAPER OFF FROM WEST TO EAST LATE
SATURDAY AS THE FRONT AND ASSOCIATED UPPER LEVEL LOW PRESSURE
SYSTEM EXITS THE REGION.
THUNDERSTORM CHANCES QUICKLY RETURN SUNDAY AND INCREASE SUNDAY
NIGHT INTO MONDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND
ASSOCIATED COLD FRONT ARE FORECAST TO DIVE SOUTHEASTWARD INTO THE
SOUTHERN PLAINS. INCREASING MOISTURE AND INSTABILITY INTERACTING
WITH THE FRONT WILL ALLOW FOR THE POTENTIAL OF SEVERE WEATHER
SUNDAY NIGHT INTO MONDAY. HEAVY RAINFALL WITH AN ADDITIONAL FLASH
FLOODING POTENTIAL WILL ALSO BE POSSIBLE AS THIS NEXT SYSTEM MOVES
THROUGH. STAY TUNED TO LATER UPDATES AS THIS TIME NEARS. PLEASANT
FALL WEATHER WILL RETURN BY TUESDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 10, 4:36 AM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 AM CDT FRI OCT 10 2014
OKZ054-059-064-101115-
CREEK OK-OSAGE OK-PAWNEE OK-
536 AM CDT FRI OCT 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK...SOUTHWESTERN OSAGE AND PAWNEE
AT 536 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHWEST OF PAWNEE TO 14 MILES SOUTHWEST OF
PAWNEE TO 24 MILES SOUTHWEST OF QUAY...MOVING EAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OSAGE...
HOMINY...PAWNEE...JENNINGS...TERLTON...HALLETT...MARAMEC...
BLACKBURN...SKEDEE...CLEVELAND...RALSTON...DRUMRIGHT...OILTON...
SILVER CITY AND QUAY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3651 9703 3656 9692 3657 9642 3624 9634
3592 9642 3592 9662 3615 9663 3615 9682
3616 9683 3624 9682 3624 9692 3633 9693
3633 9704
TIME...MOT...LOC 1036Z 264DEG 41KT 3644 9699 3620 9694
3600 9704Special weather statement, Oct 10, 5:10 AM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 AM CDT FRI OCT 10 2014
OKZ064-101145-
CREEK OK-
610 AM CDT FRI OCT 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK
AT 610 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF OILTON TO 10 MILES SOUTHWEST OF
SHAMROCK...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BRISTOW...SHAMROCK...DRUMRIGHT...
OILTON...SILVER CITY AND MANNFORD.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3583 9662 3616 9663 3616 9630 3608 9630
3608 9627 3607 9626 3580 9635 3581 9663
TIME...MOT...LOC 1110Z 274DEG 37KT 3612 9660 3584 9671Special weather statement, Oct 10, 5:35 AM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
635 AM CDT FRI OCT 10 2014
OKZ054-059>061-064>066-101215-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA
OK-
635 AM CDT FRI OCT 10 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CREEK...NORTHWESTERN OKMULGEE...SOUTHEASTERN OSAGE...EASTERN
PAWNEE...SOUTHWESTERN ROGERS AND TULSA
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN OKFUSKEE
AT 635 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALNUT CREEK STATE PARK TO 7 MILES WEST OF WELTY...
MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...TULSA...LIBERTY...GRAY...OKFUSKEE...WELTY...
PRESTON...BEGGS...HECTORVILLE...SAND SPRINGS...BIXBY...JENKS...
OWASSO...GLENPOOL...SPERRY...WESTPORT...BRISTOW...MILFAY...SLICK...
DEPEW...MOUNDS...KIEFER...MANNFORD...KELLYVILLE...SAPULPA...WALNUT
CREEK STATE PARK...OKMULGEE STATE PARK...KEYSTONE STATE PARK...TULSA
INTERNATIONAL AIRPORT AND JENKS RIVERSIDE AIRPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND
WIND GUSTS TO 45 MPH.
LAT...LON 3632 9634 3630 9572 3558 9601 3557 9663
3565 9663
TIME...MOT...LOC 1135Z 271DEG 34KT 3623 9626 3565 9651Local storm report, Oct 10, 6:46 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT FRI OCT 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM FLASH FLOOD 1 E GRAVETTE 36.42N 94.44W
10/10/2014 BENTON AR BROADCAST MEDIA
FLOODING REPORTED SOUTH OF HIGHWAY 72 NEAR STAGECOACH
ROAD.
&&
JDSLocal storm report, Oct 10, 6:47 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
747 AM CDT FRI OCT 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD LANGLEY 36.46N 95.05W
10/10/2014 MAYES OK AMATEUR RADIO
STREET FLOODING WITH EXTREME PONDING ON ROADWAY BETWEEN
LOCUST GROVE TO LANGLEY
&&
JDSLocal storm report, Oct 10, 6:49 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
749 AM CDT FRI OCT 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD PRYOR 36.31N 95.32W
10/10/2014 MAYES OK PUBLIC
STREET FLOODING ALONG HIGHWAY 69 IN PRYOR. SOCIAL MEDIA
REPORT WITH PICTURE
&&
JDSFlood, Nowata
- When
- October 10, 7:45 AM CST to October 11, 3:30 PM CST
- Where
- Nowata County, 0.09 mi NE of South Coffeyville to 3.44 mi ENE of Nowata Arpt
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.981, -95.619
The Verdigris River near Lenapah rose above its flood stage of 30 feet at 8:45 am CDT on October 10th. The river crested at 33.82 feet at 4:45 am CDT on the 11th, resulting in moderate flooding. Agricultural land along the river was flooded from near the Kansas state line to the headwaters of Lake Oologah. Highway 10 was impassable east of Lenapah. The river fell below flood stage at 4:30 pm CDT on the 11th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Maine, October 10, 20141 death · 1 event
- Tornado and Flash Flood in Tennessee, October 10, 20141 injured · $200,000 · EF1 · 3 events
- Hail and Damaging Winds in Texas, October 10, 2014$230,000 · 2.75 in hail · 12 events
- Hail and Damaging Winds in Texas, October 10, 20142.5 in hail · 23 events
- Flash Flooding and Damaging Winds in Oklahoma, October 10, 2014$20,000 · 52 kt wind · 6 events
- Lightning Strike in Alabama, October 10, 20141 injured · 1 event
- Flash Flood and Damaging Winds in Georgia, October 10, 2014$6,000 · 52 kt wind · 4 events
- Hail in Oklahoma, October 10, 20141.75 in hail · 4 events
- Hail in Texas, October 10, 2014$500 · 1.75 in hail · 4 events
- Hail and Damaging Wind in North Carolina, October 10, 2014$2,000 · 1 in hail · 2 events
- Hail and Damaging Wind in Virginia, October 10, 2014$500 · 50 kt wind · 2 events
- Waterspouts in South Atlantic Coastal Waters, October 10, 20142 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544032.